Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 130, NWS Northern Indiana

July 2, 2000Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 2, 2000, 11:11 PM EDT for Berrien County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2000, 11:11 PM EDT (03:11 UTC)
Expired
Jul 2, 2000, 11:50 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Berrien County, MI

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1405 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1405 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WUUS53 KIWX 030313
SVRFWA
MIC021-030350-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1111 PM EDT SUN JUL 2 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERRIEN COUNTY IN MICHIGAN

* UNTIL 1150 PM EDT

* AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES EAST OF BARODA...MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  EAU CLAIRE
  BUCHANAN
  BERRIEN CENTER
  NILES

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM EDT, 7 hours 56 minutes earlier.

Area forecast discussion, Jul 2, 3:15 PM EDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EST SUN JUL 2 2000

LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER THE SOUTHEAST
U.S. THIS HIGH PRESSURE IS PUSHING VERY MOIST AND UNSTABLE AIR
WITH SURFACE DEW POINTS OF 70 DEGREES INTO OUR AREA. LINE OF
STORMS CURRENTLY OVER NORTHWEST ILLINOIS AND SOUTHWEST WISCONSIN IS
MOVING INTO A THETA-E RIDGE IN PLACE OVER NORTHERN ILLINOIS AND
NORTHERN INDIANA. THUS THE FORECAST CHALLENGE FOR TONIGHT WILL BE THE
CHANCE OF SEVERE WEATHER AND HEAVY RAINFALL OVER OUR AREA.

BOTH THE NGM AND ETA SHOW MAIN SHORT WAVE AND COLD FRONT MOVING
THROUGH THE AREA BY MONDAY MORNING. THAT LOOKS REASONABLE. 12Z
850 ANALYSIS SHOWS A 30 KT JET NOSING INTO SOUTHEAST MISSOURI.
12Z 700 MB ANALYSIS SHOWS DEW POINT DEPRESSIONS OF 30 DEGREES C OVER
NORTHERN ILLINOIS. OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION
ALONG WITH THE APPROACHING SHORTWAVE WILL FOCUS CONVECTION. BEST
CHANCE OF SEVERE WILL BE EARLY THIS EVENING WHEN MAXIMUM INSTABILITY
IS PRESENT. MODEL PRECIPITABLE WATER CALCULATIONS CONTINUE TO BE VERY
HIGH WITH AMOUNTS BETWEEN 1.5 AND 2 INCHES. WITH SLOW MOVEMENT OF
FRONT HEAVY RAIN IS A CONCERN. WILL MENTION CHANCE OF SEVERE STORMS
AND HEAVY RAIN ACROSS THE ENTIRE AREA TONIGHT.

AFTER THE FRONT MOVES SOUTH OF THE FA CHANCES OF RAIN WILL
DIMINISH. THE FRONT IS...HOWEVER...EXPECTED TO MOVE NORTH AS A WARM
FRONT BY THE 4TH OF JULY WITH ANOTHER CHANCE OF THUNDERSTORMS. WARM
AND HUMID AIR WILL COVER THE AREA WEDNESDAY AND THURSDAY WITH A
CHANCE OF RAIN EACH DAY. FRIDAY LOOKS TO BE DRY AS FRONTAL BOUNDARY
FINALLY PUSHES EAST.

.IWX...NONE.

GLL

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.